MAUDE Adverse Event Report: PFIZER CONSUMER HEALTH CARE THERMACARE LOWER BACK & HIP; DISPOSABLE PACK, HOT

PFIZER CONSUMER HEALTH CARE THERMACARE LOWER BACK & HIP; DISPOSABLE PACK, HOT
Lot Number T98297
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause category is non-assignable (complaint not confirmed as a quality defect).After a review of the batch thermal records, thermal results all met product release criteria.Consumer reports having "a very low blood sugar reading after wearing the product for an hour." the cause of an adverse event is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.The plant has reviewed this batch from a manufacturing perspective.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.
 
Event or Problem Description
Very low blood sugar after using product for an hour [blood glucose decreased].Case narrative: this is a spontaneous report from a contactable consumer reporting for himself.A (b)(6)-year-old male patient started to receive thermacare heatwrap (thermacare lower back & hip), device lot number t98297, expiration date jan2021, udi number: (b)(4), via an unspecified route of administration from (b)(6) 2019 used the product for 1-2 hours for lower back pain.Medical history included ongoing lower back pain.Concomitant medication included tramadol 0.5mg tablet from about 3 years before (2016) orally at 0.5mg twice daily for lower back pain.The patient stated he tried the heat wrap on (b)(6) 2019 and was wondering if there were any reports of a diabetic patient having a very low blood sugar reading after wearing the product for an hour.He verified that this happened to him on (b)(6) 2019.A sample of the product was not available to be returned.The action taken for the product and event outcome was unknown.According to product quality group: investigation summary: the root cause category is non-assignable (complaint not confirmed as a quality defect).After a review of the batch thermal records, thermal results all met product release criteria.Consumer reports having "a very low blood sugar reading after wearing the product for an hour." the cause of an adverse event is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.The plant has reviewed this batch from a manufacturing perspective.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.Follow-up (15may2019): follow-up attempts are completed.No further information is expected.Follow-up (16may2019): new information received from product quality complaint group includes investigation results.Follow-up attempts are completed.No further information is expected.Follow-up (26feb2019): this follow-up report is being submitted to upgrade this case to a reportable mdr.Company clinical evaluation comment: based on the information provided, the event blood glucose decreased as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.The event is medically assessed as associated with the use of the device., comment: based on the information provided, the event blood glucose decreased as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.The event is medically assessed as associated with the use of the device.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Event verbatim [preferred term] very low blood sugar after using product for an hour [blood glucose decreased] ,.Case narrative:this is a spontaneous report from a contactable consumer reporting for himself.A 70-year-old male patient started to receive thermacare heatwrap (thermacare lower back & hip), device lot number t98297, expiration date jan2021, udi number: (b)(4), via an unspecified route of administration from 25feb2019 used the product for 1-2 hours for lower back pain.Medical history included ongoing lower back pain.Concomitant medication included tramadol 0.5mg tablet from about 3 years before (2016) orally at 0.5mg twice daily for lower back pain.The patient stated he tried the heat wrap on (b)(6) 2019 and was wondering if there were any reports of a diabetic patient having a very low blood sugar reading after wearing the product for an hour.He verified that this happened to him on (b)(6) 2019.A sample of the product was not available to be returned.The action taken for the product and event outcome was unknown.According to product quality group: investigation summary: the root cause category is non-assignable (complaint not confirmed as a quality defect).After a review of the batch thermal records, thermal results all met product release criteria.Consumer reports having "a very low blood sugar reading after wearing the product for an hour." the cause of an adverse event is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.The plant has reviewed this batch from a manufacturing perspective.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.Additional information received from product quality group included severity of harm was s3.Follow-up (15may2019): follow-up attempts are completed.No further information is expected.Follow-up (16may2019): new information received from product quality complaint group includes investigation results.Follow-up attempts are completed.No further information is expected.Follow-up (26feb2019): this follow-up report is being submitted to upgrade this case to a reportable mdr.Follow-up (04nov2019): new information received from a product quality complaint group included "severity of harm" level.Company clinical evaluation comment: based on the information provided, the event blood glucose decreased as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.The event is medically assessed as associated with the use of the device., comment: based on the information provided, the event blood glucose decreased as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.The event is medically assessed as associated with the use of the device.

Brand Name
THERMACARE LOWER BACK & HIP
Common Device Name
DISPOSABLE PACK, HOT
Manufacturer (Section D)
PFIZER CONSUMER HEALTH CARE
1231 wyandotte drive
albany GA 31705
MDR Report Key9261098
Report Number1066015-2019-00370
Device Sequence Number14090913
Product Code IMD
UDI-Device Identifier00305733010969
UDI-Public305733010969
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/01/2021
Device Lot NumberT98297
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAMADOL; TRAMADOL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight50